Alert archive / Minnesota / Frost Advisories in 2009
Frost Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Sep 28, 2009, 2:49 PM CDT for 8 counties in Minnesota. It took effect at Sep 29, 2009, 3:00 AM CDT. It was in force for 90 min.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 2:49 PM CDT (19:49 UTC)
- In effect from
- Sep 29, 2009, 3:00 AM CDT
- Expired
- Sep 29, 2009, 4:30 AM CDT
- In force
- 90 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Douglas County, MN, Lac qui Parle County, MN, Pope County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 174 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMPX 281949 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 249 PM CDT MON SEP 28 2009 ...STRONG NORTHWEST WINDS WILL PERSIST UNTIL SUNSET... ...WIDESPREAD FROST LIKELY TONIGHT ACROSS PORTIONS OF WESTERN MINNESOTA... .A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING FOR CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. NORTHWEST WINDS SUSTAINED AT 25 TO 30 MPH WERE COMMON ACROSS THE REGION THIS AFTERNOON AND THIS WILL REMAIN THE CASE UNTIL NEAR SUNSET. OCCASIONAL WIND GUSTS TO 45 MPH CAN ALSO BE EXPECTED. THE STRONG WINDS ARE ASSOCIATED WITH A LOW PRESSURE STORM SYSTEM OVER THE GREAT LAKES. THE WINDS WILL DIMINISH TONIGHT AS THE LOW MOVES EAST. A FROST ADVISORY HAS BEEN ISSUED FOR PORTIONS OF WESTERN MINNESOTA TONIGHT. COLD HIGH PRESSURE WILL SPREAD INTO WESTERN MINNESOTA OVERNIGHT WITH CLOUD COVER DIMINISHING AND WINDS BECOMING LIGHT. WIDESPREAD FROST IS LIKELY TOWARD DAYBREAK TUESDAY FROM STAPLES AND ALEXANDRIA ON SOUTH THROUGH MORRIS...BENSON...MADISON...MONTEVIDEO AND CANBY. MNZ041-042-047-048-054>056-064-290400- /O.NEW.KMPX.FR.Y.0004.090929T0800Z-090929T1300Z/ /O.CON.KMPX.WI.Y.0010.000000T0000Z-090929T0000Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 249 PM CDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS SUSTAINED AT 25 TO 30 MPH WILL BE COMMON THIS AFTERNOON ACROSS THE ADVISORY AREA. OCCASIONAL GUSTS TO 45 MPH WILL ALSO OCCUR. THE STRONG WINDS ARE ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE GREAT LAKES. THE WINDS WILL DIMINISH TONIGHT AS THE LOW MOVES EAST. COLD HIGH PRESSURE WILL SPREAD INTO WESTERN MINNESOTA OVERNIGHT WITH CLOUD COVER DIMINISHING AND WINDS BECOMING LIGHT. WIDESPREAD FROST IS LIKELY TOWARD DAYBREAK TUESDAY FROM STAPLES AND ALEXANDRIA ON SOUTH THROUGH MORRIS...BENSON...MADISON...MONTEVIDEO AND CANBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MNZ043>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-290000- /O.CON.KMPX.WI.Y.0010.000000T0000Z-090929T0000Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 249 PM CDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS SUSTAINED AT 25 TO 30 MPH WILL BE COMMON THIS AFTERNOON ACROSS THE ADVISORY AREA. OCCASIONAL GUSTS TO 45 MPH WILL ALSO OCCUR. THE STRONG WINDS ARE ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE GREAT LAKES. THE WINDS WILL DIMINISH TONIGHT AS THE LOW MOVES EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RAH/MTF
3 follow-up statements
000 WWUS73 KMPX 290005 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 705 PM CDT MON SEP 28 2009 ...WIDESPREAD FROST LIKELY TONIGHT ACROSS PORTIONS OF WESTERN MINNESOTA... .A FROST ADVISORY REMAINS IN EFFECT FOR PORTIONS OF WESTERN MINNESOTA TONIGHT. COLD HIGH PRESSURE WILL SPREAD INTO WESTERN MINNESOTA OVERNIGHT WITH CLOUD COVER DIMINISHING AND WINDS BECOMING LIGHT. WIDESPREAD FROST IS LIKELY TOWARD DAYBREAK TUESDAY FROM STAPLES AND ALEXANDRIA ON SOUTH THROUGH MORRIS... BENSON...MADISON...MONTEVIDEO AND CANBY. MNZ041-042-047-048-054>056-064-290815- /O.EXP.KMPX.WI.Y.0010.000000T0000Z-090929T0000Z/ /O.CON.KMPX.FR.Y.0004.090929T0800Z-090929T1300Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 705 PM CDT MON SEP 28 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. COLD HIGH PRESSURE WILL SPREAD INTO WESTERN MINNESOTA OVERNIGHT WITH CLOUD COVER DIMINISHING AND WINDS BECOMING LIGHT. WIDESPREAD FROST IS LIKELY TOWARD DAYBREAK TUESDAY FROM STAPLES AND ALEXANDRIA ON SOUTH THROUGH MORRIS...BENSON...MADISON... MONTEVIDEO AND CANBY. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MNZ043>045-049>053-057>063-065>070-073>078-082>085-091>093- WIZ014>016-023>028-290115- /O.EXP.KMPX.WI.Y.0010.000000T0000Z-090929T0000Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 705 PM CDT MON SEP 28 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
000 WWUS73 KMPX 290130 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 830 PM CDT MON SEP 28 2009 ...WIDESPREAD FROST LIKELY TONIGHT ACROSS PORTIONS OF WESTERN MINNESOTA... .A FROST ADVISORY REMAINS IN EFFECT FOR PORTIONS OF WESTERN MINNESOTA TONIGHT. COLD HIGH PRESSURE WILL SPREAD INTO WESTERN MINNESOTA OVERNIGHT WITH CLOUD COVER DIMINISHING AND WINDS BECOMING LIGHT. WIDESPREAD FROST IS LIKELY TOWARD DAYBREAK TUESDAY FROM STAPLES AND ALEXANDRIA ON SOUTH THROUGH MORRIS... BENSON...MADISON...MONTEVIDEO AND CANBY. MNZ041-042-047-048-054>056-064-290930- /O.CON.KMPX.FR.Y.0004.090929T0800Z-090929T1300Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 830 PM CDT MON SEP 28 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. COLD HIGH PRESSURE WILL SPREAD INTO WESTERN MINNESOTA OVERNIGHT WITH CLOUD COVER DIMINISHING AND WINDS BECOMING LIGHT. WIDESPREAD FROST IS LIKELY TOWARD DAYBREAK TUESDAY FROM STAPLES AND ALEXANDRIA ON SOUTH THROUGH MORRIS...BENSON...MADISON... MONTEVIDEO AND CANBY. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS73 KMPX 290930 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 430 AM CDT TUE SEP 29 2009 ...ANOTHER CHANCE OF WIDESPREAD FROST TONIGHT... .A COLD CANADIAN AIR MASS CONTINUED TO MOVE SOUTHWARD ACROSS THE UPPER MIDWEST THIS MORNING. ALTHOUGH EARLY MORNING TEMPERATURES HAVE MANAGED TO FALL INTO THE MID TO UPPER 30S IN PORTIONS OF WESTERN AND CENTRAL MINNESOTA...OVERALL A WIDESPREAD FROST DID NOT OCCUR. HOWEVER...MUCH DRIER AIR HAS FILTERED INTO CENTRAL AND EASTERN MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. THIS WILL SET THE STAGE FOR A WIDESPREAD FROST LATER TONIGHT AS WINDS BECOME LIGHT. FURTHER WEST ACROSS WESTERN MINNESOTA...EAST TO SOUTHEAST WINDS WILL LIKELY INCREASE ENOUGH FOR INHIBITING ANY WIDESPREAD FROST TO FORM. HOWEVER...SOME PATCHY FROST IS LIKELY IS SOME OF THE LOW LYING AREAS PRIOR TO SUNRISE WEDNESDAY MORNING. MNZ041-042-047-048-054>056-064-291030- /O.CAN.KMPX.FR.Y.0004.000000T0000Z-090929T1300Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 430 AM CDT TUE SEP 29 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE FROST ADVISORY. EARLY MORNING TEMPERATURES HAVE MANAGED TO FALL INTO THE MID TO UPPER 30S IN PORTIONS OF WESTERN AND CENTRAL MINNESOTA...BUT OVERALL A WIDESPREAD FROST DID NOT OCCUR. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED. $$ MNZ043>045-050>053-061-063-078-WIZ014>016-023>028-291800- /O.NEW.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/ MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-ANOKA- WASHINGTON-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BLAINE... STILLWATER...RED WING...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 430 AM CDT TUE SEP 29 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY. MUCH DRIER AIR HAS FILTERED INTO CENTRAL AND EASTERN MINNESOTA THIS MORNING...AS WELL AS WEST CENTRAL WISCONSIN. THIS WILL SET THE STAGE FOR A WIDESPREAD FROST TO FORM LATER TONIGHT AS WINDS BECOME LIGHT. FURTHER WEST ACROSS WESTERN MINNESOTA...EAST TO SOUTHEAST WINDS WILL LIKELY INCREASE ENOUGH FOR INHIBITING ANY WIDESPREAD FROST TO FORM. HOWEVER...SOME PATCHY FROST IS LIKELY IS SOME OF THE LOW LYING AREAS PRIOR TO SUNRISE WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JLT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Sep 28, 12:54 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 28, 12:54 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1254 PM CDT MON SEP 28 2009
.AVIATION... /18Z TAF ISSUANCE/
LOW PRESSURE OVER GEORGIAN BAY WILL ADVANCE TO LAKE ONTARIO DURING
THE TAF PERIOD. TIGHT PRESSURE GRADIENT ACROSS THE CWA WILL
DIMINISH ACROSS WESTERN MN THIS EVENING AND ACROSS EASTERN MN AND
WEST CENTRAL WI TOWARD DAYBREAK TUESDAY. NW WINDS NEAR 25 KNOTS WITH
GUSTS TO 35 KNOTS WILL BE COMMON FOR THE AFTERNOON WITH THE WIND
DROPPING BACK THIS EVENING. SHORT WAVE CURRENTLY ACROSS NORTHERN
WI WILL ROTATE SE THIS AFTERNOON WITH MVFR CEILINGS ACROSS EASTERN MN
AND WEST CENTRAL WI ALONG SCATTERED SHOWERS VICINITY OF KEAU.
SIGNIFICANT IMPROVEMENT THIS EVENING ACROSS WESTERN MN WITH KRWF
AND KAXN BECOMING CLEAR. CEILINGS PROJECTED TO SCATTER OUT AT
KSTC AND KMSP DURING THE OVERNIGHT HOURS AND DURING THE MORNING ON
TUESDAY AT KRNH AND KEAU.
&&
.UPDATE... /ISSUED 842 AM CDT MON SEP 28 2009/
SHORT TERM UPDATE TO ISSUE A WIND ADVISORY FOR THE CWA. NAM/GFS
BUFKIT PROFILES SHOWING 200 FOOT WINDS OF 26+ KNOTS DEVELOPING BY
15Z AND LASTING THROUGH THE AFTERNOON AS LOW PRESSURE SINKS SOUTH
ACROSS THE GREAT LAKES. WELL ALIGNED WINDS IN THE VERTICAL WITH
MOMENTUM TRANSFER OF 40+ KNOTS POSSIBLE. ALREADY RECEIVING 45 MPH
WIND GUSTS AT HANLEY FALLS WITH NEW ULM AND MANKATO AT 30 MPH
SUSTAINED.
&&
.DISCUSSION... /ISSUED 205 AM CDT MON SEP 28 2009/
FIRST SIGNIFICANT EARLY FALL COLD FRONT MOVED THROUGH THE REGION
LAST EVENING WITH BRISK WEST TO NORTHWEST WINDS...AND SEVERAL
REPORTS OF WIND DAMAGE ASSOCIATED WITH SHOWERS THAT WERE ABLE TO
MIX DOWN BOUNDARY LAYER WINDS THAT WERE IN THE 50 TO 60 MPH RANGE.
LATEST WATER VAPOR IMAGE HAD THIS DEEPENING SYSTEM MOVING ACROSS
THE SOUTHERN GREAT LAKES WITH SEVERAL ROUNDS OF SEVERE
THUNDERSTORMS AND SEVERE WEATHER WATCH BOXES. WHAT IS INTERESTING
IS THAT EVEN SHORT TERM MODELS ARE HAVING A HARD TIME WITH THE
STRENGTH OF THIS SYSTEM AS SEVERAL VORT LOBES HAVE DEVELOPED NORTH
OF LAKE SUPERIOR WHICH WILL LIKELY PLAY HAVOC ON REGENERATING MORE
SHOWER/STORM ACTIVITY ACROSS NE MN AND NORTHERN WISCONSIN. LATEST
RUC CONTINUES TO SHOW STRONG SYNOPTIC SCALE WINDS ROTATING AROUND
THIS DEEPENING SYSTEM ACROSS THE NORTHERN GREAT LAKES THIS
MORNING...WITH AVERAGE WIND SPEEDS IN THE 30 TO 35 MPH RANGE...AND
GUSTS OVER 40 MPH. HAVE CONSIDERED ANOTHER WIND ADVISORY FOR
PORTIONS OF THE CWA...BUT I DO NOT EXPECT THE STRONGEST WINDS TO
BE TAPPED DUE TO LIMITED MIXING HEIGHT WHERE THE PRESSURE GRADIENT
WILL BE STRONGEST TODAY. IF THESE WINDS DO MANAGE TO MIX
ENOUGH...A WIND ADVISORY MAY BE ISSUED LATER THIS MORNING. LATEST
REGIONAL RADAR AND HOW THE OVERALL LIFT WILL CONTINUE ACROSS NE
CWA...WILL CONTINUE LOW/HIGH CHANCE POPS OF MAINLY SHOWERS.
FIRST SIGNIFICANT WIDESPREAD FROST EVENT IS LIKELY ACROSS FAR
WESTERN MN TONIGHT AS WIND DIE OFF AND GOOD RADIATIONAL COOLING
DEVELOPS. THE MAIN AREA OF FROST WILL BE WEST OF AN ALEXANDRIA TO
WILLMAR TO REDWOOD FALLS LINE. AREAS FURTHER EAST WILL LIKELY HAVE
HIGHER WIND SPEEDS AND MORE CLOUD COVER TO INHIBIT FORMATION OF WIDESPREAD
FROST. HOWEVER...WEDNESDAY MORNING WILL BE ANOTHER STORY AS AREAS
TO THE EAST OF THE TWIN CITIES WILL LIKELY SEE A FREEZE IF
CONDITIONS REMAIN FAVORABLE. ANY FROST ADVISORIES WILL BE ISSUED
THIS AFTERNOON DUE TO QUESTIONS RELATED TO WIND SPEED AND CLOUD
COVER.
MEDIUM RANGE MODELS HAVE CONTINUED TO ADVERTISE ANOTHER STORM
SYSTEM MOVING ACROSS THE WEST COAST AND INTO THE GREAT
BASIN/NORTHERN ROCKIES BY MID WEEK. OVER THE PAST SEVERAL MODEL
RUNS...CONSISTENCY HAS FAVORED THE ONSET OF A LARGE SCALE WEATHER
SYSTEM TO DEVELOP ACROSS THE PLAINS BY LATE WEDNESDAY/THURSDAY.
THIS WOULD GIVE THE UPPER MIDWEST A GOOD PROBABILITY OF A
LARGE/WIDESPREAD RAINFALL EVENT THAT COULD LAST THROUGH THE EARLY
PART OF NEXT WEEKEND. HOWEVER...THERE REMAIN SOME DIFFERENCES ON
HOW THE EVOLUTION OF TODAYS SYSTEM WILL INTERACT WITH A STRONG
RIDGE DEVELOPING ACROSS NORTHERN CANADA. THIS WILL LEAD TO PROBLEMS
WITH THURSDAY SYSTEM WHICH MAY CAUSE IT TO MOVE FURTHER SOUTH THAN
FORECAST. THEREFORE...HAVE DECIDED TO LEAVE THE CURRENT FORECAST
ALONE BEYOND THURSDAY DUE TO THESE PROBLEMS/CONCERNS. WITH THE
ATMOSPHERE REMAINING HIGHLY AMPLIFIED OVER THE NEXT WEEK...
BLOCKING WEATHER SYSTEMS WILL LIKELY CAUSE FORECAST PROBLEMS...
STAY TUNED ..JLT..
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ANOKA-BENTON-BLUE
EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&
RAH/RAH/JLTHazardous weather outlook, Sep 28, 8:23 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 823 AM CDT MON SEP 28 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291330- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 823 AM CDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WILL OCCUR TODAY ACROSS THE OUTLOOK AREA WITH SUSTAINED WINDS NEAR 30 MPH ALONG WITH GUSTS TO 45 MPH. THE WINDS WILL SUBSIDE THIS EVENING. WIDESPREAD FROST IS LIKELY ACROSS FAR WESTERN MINNESOTA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD FROST IS LIKELY FOR WEST CENTRAL WISCONSIN ALONG WITH PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA WEDNESDAY MORNING. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:14 AM CDT | Wind Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 11 hr |
Nearby
Frost Advisories in Minnesota, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.